Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 90, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 8, 2004, 9:54 PM CST for Kemper County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2004, 9:54 PM CST (03:54 UTC)
- Expired
- Dec 9, 2004, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 090354 FFWJAN MSC069-090630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 954 PM CST WED DEC 8 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1230 AM CST * AT 951 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STORM IN EASTERN KEMPER COUNTY IS PRODUCING RAINFALL RATES FROM 2 TO 3 INCHES PER HOUR. THIS STORM WILL EXIT THE COUNTY IN THE NEXT 30 MINUTES BUT MORE STORMS APPROACHING FROM THE SOUTHWEST HAVE THE POTENTIAL TO PRODUCE ADDITIONAL HEAVY RAINFALL OVER THE SAME GROUND OVER THE NEXT 1 TO 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE KALB. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3291 8890 3260 8889 3260 8841 3291 8837 $$ BYB/50
1 follow-up statement
000 WGUS74 KJAN 090610 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1211 AM CST THU DEC 9 2004 MSC069-090621- KEMPER MS- 1211 AM CST THU DEC 9 2004 ...THE FLASH FLOOD WARNING FOR KEMPER COUNTY IS CANCELLED... LAT...LON 3291 8890 3260 8889 3260 8841 3291 8837 $$ BYB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 4:00 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 8, 4:00 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CST TUE DEC 8 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY...A WET NIGHT SHAPING UP FOR THE CWA TONIGHT WITH A FEW STRONG TO SEVERE STORMS POSSIBLE...MAINLY AFTER MIDNIGHT. SATELLITE IMAGERY AND RUC ANALYSIS SHOW A POTENT SHORTWAVE MOVING INTO THE SOUTHERN PLAINS THAT WILL DEEPEN THE UPPER TROUGH AS IT SHIFTS EASTWARD. LOW LEVEL FLOW IS INCREASING AHEAD OF THE TROUGH AND OVERRUNNING PCPN IS ALREADY MOVING INTO SOUTHERN MISSISSIPPI. AN INCREASING LOW LEVEL JET WILL CONTINUE TO PUMP MOISTURE BACK INTO OUR REGION THROUGH THE EVENING WITH INCH AND A HALF PWS AND 60 DEGREE SFC DEW PTS SURGING NORTH OF I-20 BY MIDNIGHT. THE RIGHT ENTRANCE REGION OF A 110KT JET ALONG WITH 50KT OF DEEP LAYER SHEAR WILL BE PRESENT TO ENHANCE THUNDERSTORM DEVELOPMENT ALTHOUGH INSTABILITY COULD REMAIN LIMITED UNTIL DURING DAY THURSDAY. ANY THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAIN THAT WILL FALL OVER SATURATED GROUNDS. WL CONTINUE FLOOD WATCH TONIGHT AND EXTEND IT INTO THURSDAY. MODELS HAVE SHIFTED THE AXIS OF HIGHEST RAINFALL AMOUNTS TO NORTHEAST MISSISSIPPI BUT WIDESPREAD 1-2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IS EXPECTED. WHILE THE FOCUS OF HEAVY RAINFALL SHIFTS TO THE NORTHEAST THURSDAY THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL SHIFT TO SOUTHEAST MISSISSIPPI. THIS SYSTEM LOOKS TO BE MORE PROGRESSIVE AND SHOULD BE EAST OF THE CWA BY THURSDAY EVENING. FRIDAY AND SATURDAY WILL BE COOLER AND DRIER AS A SERIES OF SHORTWAVES DEEPENS THE MEAN UPPER TOUGH OVER THE EAST COAST. .LONG TERM...SUNDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS ARE IN AGREEMENT THAT THE LARGE AMPLIFIED UPPER TROUGH WILL SHIFT OFF THE EAST COAST SATURDAY NIGHT. RISING HEIGHTS AND THICKNESSES ARE EXPECTED SUNDAY AS HIGH PRESSURE BRIEFLY BUILDS OVER OUR REGION. AFTER A COLD START IN THE UPPER 30S SUNDAY MORNING MOST SITES SHOULD MAX OUT IN THE 60S. BOUNDARY LAYER WINDS WILL BECOME SOUTHERLY AND DRAW SOME MOISTURE BACK INTO OUR REGION LATE SUNDAY BUT MID LEVEL WINDS WILL REMAIN W-NWLY. DEEP MOISTURE WILL BE LIMITED ACROSS THE REGION WHEN THE NEXT SHORTWAVE OUT OF THE NORTHERN PLAINS DRIVES ANOTHER COLD FRONT ACROSS OUR AREA SUNDAY NIGHT. THIS DRY COLD FRONT WILL USHER IN A LITTLE DRIER AND COOLER AIR INTO OUR REGION. FREEZING TEMPERATURES ARE EXPECTED IN THE NORTHWEST TUESDAY MORNING. ANOTHER SHORTWAVE WILL PASS OVER OUR REGION TUESDAY AND AMPLIFY THE UPPER TROUGH OVER THE EASTERN SEABOARD. THIS WILL CONTINUE THE SURGE SOUTH OF COOLER AIR INTO OUR REGION. A CENTER OF HIGH PRESSURE AT THE SFC WILL SETTLE OVER OUR AREA TUESDAY NIGHT. THIS WILL RESULT IN CLEAR SKIES AND LIGHT WINDS THAT WILL ALLOW OUR COOL AND DRY AIRMASS TO RADIATIVELY COOL OVERNIGHT. THIS WILL LIKELY SEND FREEZING TEMPERATURES THE FURTHEST SOUTH SO FAR THIS SEASON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 70 49 61 / 100 70 10 00 MERIDIAN 58 70 48 61 / 100 70 10 00 && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY MSZ018-019-025>066-072>074. .LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY LAZ007>009-015-016-023>026. .AR...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ARZ074-075. && 22
Hazardous weather outlook, Dec 8, 1:28 PM CST, 8 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091928- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 128 PM CST WED DEC 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... AN AREA OF LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA. GIVEN SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND WIND SHEAR...SEVERE THUNDERSTORM ACTIVITY IS EXPECTED FROM AROUND MIDNIGHT THROUGH MID DAY THURSDAY. THE MAIN SEVERE CONCERNS WITH THIS SYSTEM WILL BE FOR SEVERE THUNDERSTORM WIND GUSTS AND TORNADOES. A FEW REPORTS OF HAIL CANNOT BE RULED OUT EITHER. AS IT STANDS NOW...THE CONVECTIVE ACTIVITY SHOULD BEGIN ACROSS THE EASTERN PARISHES AND ACROSS THE SOUTHWESTERN COUNTIES OF MISSISSIPPI AROUND MIDNIGHT AND THEN SPREAD NORTH EASTWARD AS A COLD FRONT DEVELOPS OVER LOUISIANA AND MOVES EAST. BY MID DAY THURSDAY...THE SYSTEM SHOULD MOVE OUT OF THE AREA AND INTO ALABAMA. ...FLOODING... IN ADDITION TO THE SEVERE THUNDERSTORM AND TORNADO CONCERNS...FLOODING IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE SATURATED SOIL CONDITIONS AND HIGH RIVER AND STREAM LEVELS WILL ALLOW FOR FLOODING CONDITIONS TO DEVELOP RATHER EASILY UNDER ANY STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT AND THURSDAY MORNING...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Dec 9, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Dec 9, 12:40 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Dec 9, 12:49 AM CST | Flash Flood Warning | JAN | Warren | 3 hr |
| Dec 9, 2:06 AM CST | Flash Flood Warning | JAN | Franklin | 3 hr |
| Dec 9, 2:22 AM CST | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Dec 9, 2:27 AM CST | Flash Flood Warning | JAN | Rankin | 4 hr |
| Dec 9, 2:44 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 4 hr |
| Dec 9, 3:28 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| Dec 9, 3:40 AM CST | Flash Flood Warning | JAN | Madison | 80 min |
| Dec 9, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 9, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Dec 9, 4:02 AM CST | Tornado Warning | JAN | Smith | 28 min |
| Dec 9, 4:10 AM CST | Flash Flood Warning | JAN | Kemper, Neshoba, Newton | 3 hr |
| Dec 9, 4:25 AM CST | Tornado Warning | JAN | Newton, Scott | 50 min |
| Dec 9, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Dec 9, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Covington | 36 min |
| Dec 9, 4:58 AM CST | Tornado Warning | JAN | Jasper | 47 min |
| Dec 9, 5:05 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Dec 9, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Dec 9, 5:53 AM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Dec 9, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 40 min |
| Dec 9, 6:34 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.